MAUDE Adverse Event Report: ETHICON INC. SURGICEL NU-KNIT 6INX9IN(15.2CMX22.9CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED

ETHICON INC. SURGICEL NU-KNIT 6INX9IN(15.2CMX22.9CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Model Number 1946
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: please provide the following patient demographic information, if available: age, gender, weight, bmi at the time of index procedure? no further information is available.What are the name and date of index surgical procedure? no further information is available.What were the diagnosis and indication for the index surgical procedure? no further information is available.Please provide any relevant patient history: patient pre-existing medical conditions (i.E.Allergies, history of reactions), all concomitant medications, past medical history, any treatment required for events, dose, frequency, and therapy dates.No further information is available.Was there any intraoperative concurrent use of other products? no further information is available.What is the lot number? no further information is available.What was the intended use of the surgicel? was it used to address active bleeding or used prophylactically? to address active bleeding.Where was the surgicel used (on what tissue)? no further information is available.How much surgicel was used during the procedure? no further information is available.What were current symptoms following the index surgical procedure? onset date? ascites storage.No further information is available.Were cultures performed? if yes, results? no further information is available.What is physician¿s opinion as to the etiology of or contributing factors to this event? no further information is available.Was there an alleged deficiency of the surgicel that contributed to the patient¿s post-operative experience? no further information is available.What is the patient¿s current status? no further information is available.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and absorbable hemostat was used.During the surgery bleeding did not stop, and absorbable hemostat was placed.The patient was discharged a few days ago.Three weeks after the surgery, it was observed that absorbable hemostat remained via ct scan, and ascites had accumulated.Drainage was performed, but there was a substance like fragment of the absorbable hemostat left, and although it did not become infection, there was some drainage left.The surgeon commented that it may be a possible source of infection in the future.Additional information was requested.

Brand Name
SURGICEL NU-KNIT 6INX9IN(15.2CMX22.9CM)
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12285424
Report Number2210968-2021-07058
Device Sequence Number3682162
Product Code LMG
UDI-Device Identifier10705031002999
UDI-Public10705031002999
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1946
Device Catalogue Number1946
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2021
Initial Report FDA Received Date08/05/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;